Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Jun 24, 2021, 12:17 AM PDT for Churchill County, Nevada. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 12:17 AM PDT (07:17 UTC)
- Expired
- Jun 24, 2021, 1:15 AM PDT
- In force
- 58 min
- Issued by
- NWS Reno, NV
County Churchill County, NV
The radar
The Reno radar (KRGX), 79 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 7.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3657 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WWUS85 KREV 240717
SPSREV
Special Weather Statement
National Weather Service Reno NV
1217 AM PDT Thu Jun 24 2021
NVZ001-003-004-240815-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Reno-Carson City-Minden Area NV-
Mineral and Southern Lyon Counties NV-
1217 AM PDT Thu Jun 24 2021
...THUNDERSTORMS DEVELOPING ALONG A LINE FROM NORTH OF SCHURZ TO
PYRAMID LAKE...
At 1210 AM PDT, Doppler radar was tracking a line of thunderstorms
developing along a line from north of Schurz to Sutcliffe. These
storms are nearly stationary along a convergent outflow boundary.
Heavy rain, frequent cloud to ground lightning, lowered visibility,
and winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Fallon, Lahontan Reservoir, Fernley, Sutcliffe, Hazen, Virginia Peak,
Stillwater, Nixon, Silver Springs, Derby Dam, Fort Churchill Station,
Stagecoach, Spanish Springs, Junction U.S 50 And NV 839, Junction U.S
50 And NV 116 (Stuart Rd), Schurz, Rawhide, Frenchman, Fairview Peak
and Alt U.S 95 At Lyon-Mineral Co Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Drivers should expect strong gusty cross winds with rapid visibility
reductions. Heavy rainfall will result in ponding of water. Slow
down when encountering heavy rain and turn on your headlights.
&&
LAT...LON 3901 11818 3900 11819 3892 11820 3886 11835
3885 11869 3916 11920 3965 11967 3985 11974
4002 11972 4000 11919 3906 11793
TIME...MOT...LOC 0710Z 136DEG 25KT 3924 11897
$$
CJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:31 PM PDT, 9 hours 46 minutes earlier.
Area forecast discussion, Jun 23, 2:31 PM PDT, 9 hours 46 minutes before
Area Forecast Discussion
National Weather Service Reno NV
231 PM PDT Wed Jun 23 2021
.SYNOPSIS...
Seasonable temperatures with chances for thunderstorms through the
end of the work week. Thunderstorms may be strong and produce
heavy rain Thursday. Another heat wave is expected this weekend,
possibly lasting through next week. Thunderstorm chances return
around Monday or Tuesday next week.
&&
.DISCUSSION...
Refreshed POPs, Weather, and Wind to reflect most current
guidance but for the most part carried the current message of
thunderstorms through the work week and the anticipated period of
hot summer temperatures going into the weekend. The center of an
upper level low which has been up to now the primary focus for
weather over the region will continue to meander just off-shore
the central CA coast for next 24-36 hours and increase the chances
of hybrid wet/dry thunderstorms Thursday. Generally lighter winds
are expected tomorrow into the weekend with periodic shifts to
the northeast and back to the west.
Going into tonight, the few thunderstorms that will continue into
the evening and early morning hours will be fed by a weak
southeast upper flow that continues to bring modest mid-level
moisture and increased instability into the region. Any left-over
CAPE and weak forcing will continue this risk of a thunderstorm or
two into the early morning hours east of US 95 along US 50. Most
of these thunderstorms will be high based bringing an increased
chance of dry cloud to ground lightning as well as some gusty and
erratic outflow winds. Increased thunderstorm coverage is
expected to develop tomorrow as the upper low’s area of
influence pushes further east over western NV. By late morning
through the afternoon hours thunderstorms will bubble up across
the Sierra front and much of western NV as additional moisture and
instability accumulates over western NV. The lighter upper winds
will translate to slower cell movement, coupled with the higher
PWAT values ranging 0.6-0.9 inches, a risk of localized areal
flooding is a real possibility. Added to this mix stronger
thunderstorms will bring the the chance of some hail and outflow
winds over 50 mph. A few showers and thunderstorms will continue
well into the night.
Model guidance is consistent that the central height of the upper
low will continue to fill through Friday as the low orientates to
a more west-east axis with much of the thunderstorm activity
along the Sierra crest and adjacent areas and east of US 95. As a
strong upper ridge increases its influence over the Pacific
Northwest, upper level warming will cap off any significant
thunderstorm development over the Sierra Front and western Nevada
through the weekend.
A major heatwave is still on track to start this weekend and continue
into next week. Triple digit heat is expected to return to lower
valleys by either Saturday or Sunday depending on the exact
placement of the ridge ridge axis over the western US. Record heat
is certainly possible given the EC EFI progs and NBM temperature
ranges. So a heat watch was issued to start Sunday afternoon that
continues to Wednesday evening. The heat looks to continue
through much of next week, but there is an outside chance of
thunderstorms next week that could dampen daytime highs a bit. If
the southwest monsoon does become more active and the hot daytime
temps destabilize regional conditions during the afternoon hours
thunderstorm development over western NV factors into the
forecast from Tuesday onward. But confidence is low at this
point. -Amanda
&&
.AVIATION...
Typical late day breezes rest of this afternoon/evening with peak
gusts generally up to 25 kts, overall lighter on Thursday outside of
thunderstorm outflows.
Low pressure over California will be the dominant weather feature
with thunderstorms today through Friday the main concern. Storms
will mostly be isolated this afternoon into tonight, 10-15% chance
at any of the terminals. Coverage will then increase Thursday
afternoon with chances rising to 25-35%. Storms will be capable of
gusty outflow winds to 40+ kts, especially across lower valleys.
Also, slower storm motions could allow for locally heavy rainfall
with stronger cells capable of hail.
For Friday, storm coverage should shift mainly to the eastern Sierra
from KTVL-KBAN-KMMH, with more isolated coverage elsewhere. JCM
&&
.FIRE WEATHER...
Low pressure over CA slowly moving to the east will provide
potential for thunderstorms with isolated new fire starts and
gusty outflow winds possible today through Friday. Overnight
convection tonight and again Thursday night could also bring a
threat for isolated fire starts. Best chance for storms
today/tonight is mainly east of highway 95 but then Thursday with
the low nearly overhead nearly all locations are at risk.
Increasing moisture should allow for a better chance of wetting
rains Thursday, with heavy rain possible by Thursday afternoon.
High pressure this weekend will bring the start of a heatwave with
RH recoveries trending drier into next week. Can't rule out
isolated thunderstorms early next week, with some signals for a
moisture push and increased thunderstorm coverage starting midweek.
JCM
&&
.REV Watches/Warnings/Advisories...
NV...Excessive Heat Watch from Sunday afternoon through Wednesday
evening NVZ001-003>005.
CA...Excessive Heat Watch from Sunday afternoon through Wednesday
evening CAZ070-071.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Special weather statement, Jun 24, 12:17 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Reno NV
1217 AM PDT Thu Jun 24 2021
NVZ001-003-004-240815-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Reno-Carson City-Minden Area NV-
Mineral and Southern Lyon Counties NV-
1217 AM PDT Thu Jun 24 2021
...THUNDERSTORMS DEVELOPING ALONG A LINE FROM NORTH OF SCHURZ TO
PYRAMID LAKE...
At 1210 AM PDT, Doppler radar was tracking a line of thunderstorms
developing along a line from north of Schurz to Sutcliffe. These
storms are nearly stationary along a convergent outflow boundary.
Heavy rain, frequent cloud to ground lightning, lowered visibility,
and winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Fallon, Lahontan Reservoir, Fernley, Sutcliffe, Hazen, Virginia Peak,
Stillwater, Nixon, Silver Springs, Derby Dam, Fort Churchill Station,
Stagecoach, Spanish Springs, Junction U.S 50 And NV 839, Junction U.S
50 And NV 116 (Stuart Rd), Schurz, Rawhide, Frenchman, Fairview Peak
and Alt U.S 95 At Lyon-Mineral Co Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Drivers should expect strong gusty cross winds with rapid visibility
reductions. Heavy rainfall will result in ponding of water. Slow
down when encountering heavy rain and turn on your headlights.
&&
LAT...LON 3901 11818 3900 11819 3892 11820 3886 11835
3885 11869 3916 11920 3965 11967 3985 11974
4002 11972 4000 11919 3906 11793
TIME...MOT...LOC 0710Z 136DEG 25KT 3924 11897
CJThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:09 AM PDT | Special Weather Statement | REV | Churchill, Douglas, Lyon, Mineral, Storey | 51 min |
| Jun 24, 12:48 PM PDT | Areal Flood Advisory | REV | Lyon, Mineral | 117 min |
| Jun 24, 1:08 PM PDT | Areal Flood Advisory | REV | Douglas | 86 min |
| Jun 24, 4:21 PM PDT | Dust Storm Advisory | REV | Churchill, Lyon, Storey, Washoe | 102 min |
| Jun 24, 2:24 PM PDT | Areal Flood Advisory | REV | Alpine, Mono | 105 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.